MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; KNEE TRIAL OFFSET

MEDACTA INTERNATIONAL SA KNEE INSTRUMENTS; KNEE TRIAL OFFSET
Catalog Number 02.07.10.8652
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a knee revision surgery and implantation of gmk hinge system, with osteosynthesis of the tibia,the antirotational insert of the trial offset 5mm disconnected.The surgery was anyway completed successfully with a total time of 3h and a delay of 20min.It has been reported that the tibial bone of the patient was already fractured before the surgery and this fracture facilitated the removal of the piece.
 
Additional Manufacturer Narrative
Analysis performed by r&d project manager: the performed analysis confirmed that the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.During extraction of the system consisting of extension stem, trial offset and trial keel assembly from the bone, the elastic clipping of the threaded insert of the trial offset is unable to withstand the blows and disengages from the offset body itself.A new modification request (337-23) has been opened to improve the locking system between the two components of the trial offset.Batch review performed on 02-oct-2023.Lot 2254377: (b)(4) items manufactured and released on 18-aug-2022.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.
 
Additional Manufacturer Narrative
Device returned on 17-oct-2023.Visual inspection performed by r&d project manager.The performed analysis confirmed that the antirotational insert of the trial offset has been disassembled from the main body during trial removal from the bone.During extraction of the system consisting of extension stem, trial offset and trial keel assembly from the bone, the elastic clipping of the threaded insert of the trial offset is unable to withstand the blows and disengages from the offset body itself.
 
Additional Manufacturer Narrative
Udi related data quality updates only.On 26 sep 2024, fda communicated discrepancies related to emdr reports, reviewing the discrepancies some follow-ups have been done.The correct brand name was entered (section d1) according to the gudid database.Expiration date (section d4) and implantation date (d6a) were filled in the initial report due to a human error.The involved device is a reusable instrument, does not have an expiration date and is not implantable, also, no pieces of the broken instrument have been left in the patient, therefore no implantation date should have been entered.All other details were already corrected in follow-up 1.

Brand Name
KNEE INSTRUMENTS
Common Device Name
KNEE TRIAL OFFSET
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17982917
Report Number3005180920-2023-00815
Device Sequence Number2453771
Product Code LXH
UDI-Device Identifier07630345713155
UDI-Public07630345713155
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2022
Device Catalogue Number02.07.10.8652
Device Lot Number2254377
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer09/27/2023
Not provided
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date11/10/2023
10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age60 YR
Patient SexFemale
Patient Weight90 KG